MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: complaint device was not returned for evaluation as it was discarded.  the manufacturing production order (po) was evaluated and the devices were manufactured within specifications.The units were released according to specification.There is no related deviation or non-conformity report for this complaint.During manufacturing process, all lenses are inspected under 10x microscope magnification and defective devices are rejected.  a review of the complaints related to the production order was performed and the results revealed no other complaints for this order number.A historical complaint data review was performed and results did not identify any product deficiency.  the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.  based on the results of the investigation there is no indication of a product malfunction or product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
After implantation of a z9002 intraocular lens (iol) in patient's right eye, she was diagnosed with myopia.Lens was explanted and replaced with another same model lens.No incision enlargement, sutures or other patient injury.The explanted lens was discarded.No further information was provided.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5902336
Report Number2648035-2016-01328
Device Sequence Number25774
Product Code HQL
UDI-Device Identifier05050474530669
UDI-Public(01)05050474530669(17)200203
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/03/2020
Device Model NumberZ9002
Device Catalogue NumberZ900200185
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2016
Initial Report FDA Received Date08/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;